Nebraska, 2014

Tornado and Damaging Wind in Nebraska, July 13, 2014

July 13, 2014 · NWS CYS · 2 events in 2 counties and zones

Thunderstorms over the extreme southern Nebraska Panhandle produced strong winds and a weak tornado.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Thunderstorms over the extreme southern Nebraska Panhandle produced strong winds and a weak tornado.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 13, 11:11 AM MST, 2 hours 58 minutes earlier.

Area forecast discussion, Jul 13, 11:11 AM MST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1211 PM MDT SUN JUL 13 2014

.UPDATE...
ISSUED AT 1047 AM MDT SUN JUL 13 2014

MINOR ADJUSTMENTS TO OUR GRIDDED FORECASTS FOR THIS AFTERNOON
BASED ON TRENDS AND THE 12Z MODEL GUIDANCE AND ANALYSIS. IN
COMPARISON TO 24 HOURS AGO...11 AM TEMPERATURES ARE THE SAME
AT RAWLINS...+6 AT DOUGLAS...+11 AT LARAMIE...+8 AT CHEYENNE...
+6 AT TORRINGTON...+8 AT CHADRON...+11 AT SCOTTSBLUFF...+9
AT ALLIANCE...+10 AT KIMBALL AND +9 AT SIDNEY...WHILE DEWPOINTS
ARE 2 TO 13 DEGREES LOWER AT MOST SITES...EXCEPT 2 TO 5 DEGREES
HIGHER AT TORRINGTON...SCOTTSBLUFF AND CHADRON...SO HAVE BUMPED
TEMPERATURES UP AT MOST LOCATIONS BASED ON THIS AND VISIBLE
SATELLITE IMAGERY.

LOOKS LIKE A WEAK SHORTWAVE TROUGH ALOFT IN NORTHWEST FLOW ALOFT
WILL AFFECT OUR COUNTIES NEAR PEAK HEATING...WITH A LOW LEVEL
CONVERGENCE AXIS SETTING UP FROM LARAMIE TO ALLIANCE. 12Z NAM
SHOWING AN 850/700 MB THETA-E RIDGE AXIS SETTING UP THIS
AFTERNOON FROM LARAMIE TO SCOTTSBLUFF...AND THIS IS LIKELY WHERE
THE GREATEST COVERAGE OF THUNDERSTORMS WILL DEVELOP...SO HAVE
BUMPED UP POPS THERE...AND ALSO INCLUDED MENTION OF LOCALLY HEAVY
RAIN IN THIS AREA BASED ON WEAK STEERING FLOW OF 5 TO 10 MPH.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 330 AM MDT SUN JUL 13 2014

PREDAWN WATER VAPOR/H5 COMPOSITE ANALYSIS DEPICTED A RATHER
PRONOUNCED LARGE SCALE PATTERN WITH A ANOMALOUSLY DEEP POLAR
VORTEX NEAR HUDSON BAY CANADA AND ASSOCIATED TROUGH EXTENDING INTO
THE UPPER MIDWEST. A SMALLER UPPER LOW WAS LOCATED OFF THE CENTRAL
PACIFIC COAST. UPPER LEVEL HIGH PRESSURE ENCOMPASSED THE SOUTHERN
AND WESTERN CONUS. SUBTROPICAL MOISTURE WAS CHANNELED UP AND OVER
THE RIDGE AXIS OVER THE GREAT BASIN INTO THE CENTRAL ROCKIES AND
PLAINS. A BAND OF STRONG CONVECTION ASSOCIATED WITH A SHORTWAVE
AND SURFACE BOUNDARY REACHED FROM LOWER MI THROUGH NORTHERN
IL...MO AND NORTHWEST KS. A WEAK WAVE PRODUCED MORE ISOLATED
CONVECTION ACROSS SOUTHEAST WY SATURDAY EVENING. THIS ACTIVITY HAS
SINCE DISSIPATED WITH RESIDUAL MID LEVEL CLOUDS. SURFACE WINDS
WERE LIGHT AND VARIABLE WITH TEMPERATURES IN THE 50S TO LOWER 60S.

THE 00Z SHORT RANGE MODEL GUIDANCE OFFERS LITTLE CHANGE TO THE
LARGE SCALE PATTERN. THE UPPER RIDGE OVER THE INTERMOUNTAIN WEST
WILL REMAIN NEARLY STATIONARY AS THE TROUGH DEEPENS OVER THE
CENTRAL AND EASTERN CONUS. THIS WILL MAINTAIN A NORTHWESTERLY FLOW
ALOFT EARLY THIS WEEK. UNLIKE YESTERDAY WHEN THERE WAS UPPER WAVE
SUPPORT AND ABUNDANT MOISTURE AND INSTABILITY FOR MORE WIDESPREAD
CONVECTION...TODAY WILL BE NOT AS ACTIVE WITH PRECIPITABLE WATER
VALUES ABOUT 0.25-0.50 INCH LOWER AND MUCAPES 500 J/KG LOWER. BEST
COVERAGE OF SHOWERS/TSTORMS THIS AFTERNOON AND EVENING WILL BE
OVER THE MOUNTAINS AND SOUTHEAST WY PLAINS. WHILE THE THREAT FOR
HEAVY RAINFALL HAS DECREASED...THE STRONGER CONVECTION COULD STILL
PRODUCE BRIEF MODERATE TO HEAVY RAIN. HIGH TEMPERATURES TODAY WILL
BE A FEW DEGREES SHY OF SEASONAL NORMALS.

AS THE UPPER TROUGH TO THE EAST AMPLIFIES MONDAY...IT WILL DISLODGE
A SURGE OF COOLER CANADIAN AIR SOUTHWARD THROUGH THE GREAT PLAINS.
THE LEADING EDGE OF THIS COOLER AIR WILL MOVE SOUTHWEST ACROSS THE
PLAINS MONDAY AFTERNOON AND STALL ALONG THE FRONT RANGE MONDAY
EVENING. WINDS WILL SHIFT TO THE EAST AND NORTHEAST FOLLOWING THE
FRONTAL PASSAGE. THIS WILL ALSO FORCE THE SUBTROPICAL MOISTURE
WESTWARD TO THE HIGHER TERRAIN WHERE WIDELY SCATTERED CONVECTION
WILL DEVELOP. HIGH TEMPERATURES MONDAY WILL BE 5-10 DEGREES COOLER
FOR THE WESTERN NE PANHANDLE. SHOWERS WILL LINGER INTO THE
OVERNIGHT MONDAY NIGHT AS THE FIRST OF TWO LOW PRESSURE WAVES
DEVELOP ALONG THE STALLED FRONT.

TUESDAY LOOKS TO BE A MORE ACTIVE DAY FOR CONVECTION AS A STRONGER
SHORTWAVE PROGRESSES SOUTHEAST INTO WY. SUBTROPICAL MOISTURE WILL
ONCE AGAIN SURGE NORTHEAST ACROSS THE CWA. STRONGER NORTHWESTERLY
WINDS ALOFT AND LOW LEVEL UPSLOPE WILL CREATE FAVORABLE SHEAR
PROFILES. MUCAPES PEAK IN THE 1500-2000 J/KG RANGE OVER THE
SOUTHERN LARAMIE RANGE AND FOOTHILLS DURING THE EARLY TO MID
AFTERNOON. TSTORMS WILL DEVELOP QUICKLY AND MAY PRODUCE AN
ISOLATED WIND/HAIL THREAT BEFORE MOVING INTO NORTHERN CO LATE IN
THE AFTERNOON. STILL TIME TO MONITOR THIS SITUATION. HIGH
TEMPERATURES TUESDAY WILL AVERAGE 5-10 DEGREES BELOW SEASONAL
NORMALS.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 345 AM MDT SUN JUL 13 2014

MODELS IN GOOD AGREEMENT THROUGH THIS WEEK...SHOWING A DEEP UPPER
LEVEL TROUGH REMAINING OVER THE EASTERN HALF OF THE UNITED STATES
AND AN UPPER LEVEL RIDGE RETROGRADING SLIGHTLY WESTWARD OVER THE
EASTERN PACIFIC. NORTH TO NORTHWEST FLOW ALOFT WILL CONTINUE
THROUGH AT LEAST THURSDAY UNTIL THE WINDS ALOFT BECOME MORE
WESTERLY BY LATE THIS WEEK. WITH GOOD UPSLOPE FLOW...JET
ENERGY...AND DEEP MOISTURE...EXPECT SHOWERS AND TSTORMS TO BECOME
MORE NUMEROUS LATE TUESDAY AND WEDNESDAY. MODELS REMAIN CONSISTENT
ON THE POTENT UPPER LEVEL DISTURBANCE AND AN ACTIVE 250MB JET
STREAM TUESDAY NIGHT THROUGH WEDNESDAY EVENING PROVIDING THE
NORTHERN AND CENTRAL ROCKY MOUNTAINS AND ADJACENT PLAINS WITH
FAVORABLE DYNAMICS TO PRODUCE STRONG TSTORMS AND VERY HEAVY
RAINFALL AT TIMES. SOME OF THIS CONVECTIVE ACTIVITY WILL LIKELY
LINGER WELL INTO TUESDAY NIGHT. MODELS IN BETTER AGREEMENT WITH
THE TIMING OF THE DISTURBANCE ITSELF...SHOWING THE FEATURE MOVING
ACROSS SOUTHEAST WYOMING WEDNESDAY AFTERNOON. THERE IS SOME
CONCERN FOR SEVERE THUNDERSTORMS AND VERY HEAVY RAINFALL. ALTHOUGH
IT IS VERY DIFFICULT TO PIN DOWN WHERE THE POTENTIAL FOR FLASH
FLOODING WILL BE GREATEST DUE TO SMALL SCALE VARIABILITY...WILL
HAVE TO CLOSELY MONITOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.
WITH NORTHWEST FLOW ALOFT...TEMPERATURES WILL BE 10 TO 15 DEGREES
BELOW NORMAL FOR THIS TIME OF THE YEAR AND GENERALLY IN THE 70S
ACROSS THE HIGH VALLEYS AND HIGH PLAINS EAST OF THE LARAMIE RANGE.

BY THURSDAY...MODELS DO INDICATE SLIGHTLY DRIER AIR MOVING INTO
WYOMING WITH WARMING ALOFT AND SUBSIDENCE. THIS WILL LIKELY
SUPPRESS CONVECTION FOR LATE THIS WEEK...AT LEAST TEMPORARILY.
HOWEVER...THIS LULL MAY BE SHORT LIVED AS MODELS SHOW ANOTHER
COOL FRONT MOVING ACROSS THE AREA WITH A RETURN TO SHOWER AND
TSTORM ACTIVITY BY NEXT WEEKEND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY MORNING)
ISSUED AT 1147 AM MDT SUN JUL 13 2014

SCATTERED SHOWERS AND THUNDERSTORMS ARE PROGGED TO DEVELOP ALONG
THE LARAMIE RANGE THIS AFTERNOON AND MOVE SOUTHEAST AT 15 TO 20
MPH. A FEW OF THESE STORMS MAY BECOME STRONG OR SEVERE WITH LARGE
HAIL BEING THE MAIN THREATS ALONG WITH SOME GUSTY WINDS. THE BULK
OF THE ACTIVITY WILL IMPACT THE CYS AND LAR TAF SITES THIS
AFTERNOON. OTHERWISE...CLEARING SKIES ARE ANTICIPATED THIS
EVENING WITH MAINLY VFR CONDITIONS EXPECTED.

&&

.FIRE WEATHER...
ISSUED AT 204 AM MDT SUN JUL 13 2014

NON-CRITICAL FIRE WEATHER CONDITIONS WILL PREVAIL THROUGH THE
MIDDLE OF NEXT WEEK AS SUBTROPICAL MOISTURE MOISTURE AND COLD
FRONT IMPACT THE DISTRICTS. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND DIMINISH BY LATE
EVENING. A RATHER STRONG COLD FRONT FOR THIS TIME OF YEAR WILL
PASS THROUGH THE REGION MONDAY BRINGING SLIGHTLY DRIER AIR TO THE
PLAINS. ISOLATED AFTERNOON AND EARLY EVENING SHOWERS AND
THUNDERSTORMS ARE FORECAST FOR THE MOUNTAINS MONDAY. A UPPER LEVEL
TROUGH WILL MOVE SOUTHEAST ACROSS EASTERN WYOMING AND WESTERN
NEBRASKA TUESDAY NIGHT AND WEDNESDAY WITH INCREASING CHANCES FOR
SHOWERS AND THUNDERSTORMS. SHOWER CHANCES WILL DECREASE LATE IN
THE WEEK AS DRIER AIR ALOFT AND WARMER TEMPERATURES RETURN WITH A
RIDGE OF HIGH PRESSURE. WINDS WILL BE LIGHT EXCEPT VARIABLE AND
GUSTY IN THE VICINITY OF SHOWERS AND THUNDERSTORMS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...RUBIN
SHORT TERM...JAMSKI
LONG TERM...TJT
AVIATION...REC
FIRE WEATHER...JAMSKI
Hazardous weather outlook, Jul 13, 8:54 AM MST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
954 AM MDT SUN JUL 13 2014

NEZ019>021-054-055-WYZ101-103-105>108-115>119-141045-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
954 AM MDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHWESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP BY THE MIDDLE OF THIS
AFTERNOON AND CONTINUE THROUGH THIS EVENING. SOME OF THESE
THUNDERSTORMS WILL CONTAIN HEAVY RAINFALL AND GUSTY WINDS...WITH THE
MOST LIKELY LOCATIONS ALONG INTERSTATE 25 FROM WHEATLAND TO
CHEYENNE. STORM MOVEMENT WILL BE ONLY 5 TO 10 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR
TUESDAY AND WEDNESDAY. SOME OF THESE THUNDERSTORMS MAY BECOME
STRONG OR SEVERE WITH LARGE HAIL...STRONG WINDS...AND FREQUENT
LIGHTNING. IN ADDITION...HEAVY RAINFALL IS POSSIBLE BEFORE SOME
DRIER AIR MOVES INTO THE REGION BY LATE THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ104-109>114-141045-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
954 AM MDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL OCCUR LATE THIS AFTERNOON AND THIS
EVENING. GUSTY WINDS WILL ACCOMPANY THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ON MONDAY WILL INCREASE IN COVERAGE THROUGH
THE MIDDLE OF THIS WEEK AS A POTENT UPPER LEVEL DISTURBANCE MOVES
ACROSS WYOMING. SOME OF THESE THUNDERSTORMS MAY BECOME STRONG ON
TUESDAY...PRODUCING HEAVY RAINFALL...FREQUENT LIGHTNING...AND
SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-095-096-WYZ102-141045-
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-
954 AM MDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHWESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS
EVENING. BRIEF HEAVY RAINFALL AND GUSTY WINDS MAY ACCOMPANY THESE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CHANCES OF THUNDERSTORMS ARE EXPECTED TO INCREASE ON TUESDAY AND
WEDNESDAY OF THIS WEEK BEFORE SOME DRIER AIR MOVES INTO THE REGION
LATE THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

RUBIN

In the hours before

Special weather statement, Jul 13, 1:04 PM MST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
204 PM MDT SUN JUL 13 2014

NEZ003-019-021-096-132100-
BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE-SOUTH SIOUX NE-
204 PM MDT SUN JUL 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX...NORTHEASTERN
SCOTTS BLUFF...EXTREME NORTHWESTERN MORRILL AND SOUTHWESTERN BOX
BUTTE COUNTIES UNTIL 300 PM MDT...

AT 202 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WATSON RANCH...OR 26 MILES NORTH OF
SCOTTSBLUFF...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
KILPATRICK LAKE AROUND 255 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4213 10315 4192 10343 4223 10372 4235 10356
TIME...MOT...LOC 2004Z 314DEG 18KT 4223 10360

RUBIN
Local storm report, Jul 13, 1:11 PM MST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
211 PM MDT SUN JUL 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     HEAVY RAIN       3 NNW CHEYENNE          41.19N 104.81W
07/13/2014  M0.79 INCH       LARAMIE            WY   COCORAHS

            RAINFALL OCCURRED IN 30 MINUTES.

&&

RCOX
Special weather statement, Jul 13, 1:17 PM MST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
217 PM MDT SUN JUL 13 2014

NEZ020-054-055-132115-
BANNER NE-CHEYENNE NE-KIMBALL NE-
217 PM MDT SUN JUL 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR KIMBALL...SOUTHWESTERN CHEYENNE
AND EXTREME SOUTHERN BANNER COUNTIES UNTIL 315 PM MDT...

AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF OLIVER CAMPGROUND...OR 10 MILES
NORTHWEST OF KIMBALL...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
OLIVER RESERVOIR AND OLIVER CAMPGROUND AROUND 225 PM MDT.
KIMBALL AROUND 235 PM MDT.
KIMBALL AIRPORT AROUND 240 PM MDT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 11 AND
27.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4132 10401 4143 10387 4100 10317 4099 10359
TIME...MOT...LOC 2017Z 313DEG 24KT 4131 10380

RUBIN
Local storm report, Jul 13, 1:19 PM MST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
219 PM MDT SUN JUL 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FUNNEL CLOUD     1 S CHEYENNE            41.13N 104.79W
07/13/2014                   LARAMIE            WY   TRAINED SPOTTER

            SPOTTER REPORTED FUNNEL CLOUD NEAR OUTBACK STEAKHOUSE.

&&

RCOX
Special weather statement, Jul 13, 1:29 PM MST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
229 PM MDT SUN JUL 13 2014

NEZ095-096-WYZ102-108-132130-
GOSHEN COUNTY WY-NIOBRARA COUNTY WY-NORTH SIOUX NE-SOUTH SIOUX NE-
229 PM MDT SUN JUL 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SIOUX...EXTREME SOUTHERN
NIOBRARA AND NORTHEASTERN GOSHEN COUNTIES UNTIL 330 PM MDT...

AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF PRAIRIE CENTER...OR 15 MILES
SOUTHEAST OF LUSK...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
PRAIRIE CENTER AROUND 245 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4255 10384 4227 10404 4256 10441 4263 10434
TIME...MOT...LOC 2029Z 302DEG 18KT 4256 10430

RUBIN
Local storm report, Jul 13, 2:09 PM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
309 PM MDT SUN JUL 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     TORNADO          8 S KIMBALL             41.12N 103.66W
07/13/2014                   KIMBALL            NE   LAW ENFORCEMENT

            BRIEF TOUCHDOWN ABOUT 1 MIN.

&&

BCHAPMAN

The radar

The Cheyenne radar (KCYS), 96 km away, was scanning. The volume nearest the first event began at 21:10 UTC.

Open the radar archive at this moment

Event by event

1 tornado, 1 thunderstorm wind. Local standard time, as filed.

Tornado, Kimball

When
July 13, 2:09 PM MST to 2:10 PM MST
Where
Kimball County, 8 mi S of Kimball to 4.79 mi SSE of (Ibm)kimball Arpt
Rating
EF0
Path length
0.14 mi
Path width
25 yd
Reported by
Law Enforcement
Coordinates
41.114, -103.660

A weak tornado briefly touched down in an open area south of Kimball.

Thunderstorm Wind, Cheyenne

When
July 13, 2:50 PM MST
Where
Cheyenne County, 7 mi WNW of Sidney
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.189, -103.104

Wind gusts estimated at 55 to 60 mph were reported near Brownson.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2014Every state in 2014This day in weather historyThe tornado archive for Nebraska, 2014Warnings in Nebraska, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 520158, 520159.